Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 162, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 1999, 5:04 PM CDT for Wilcox County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1999, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 24, 1999, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 141 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS1 KMOB 242205 RRA SVRMOB ALC131-242245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 504 PM CDT THU JUN 24 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILCOX COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 545 PM CDT * AT 502 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 23 MILES NORTHWEST OF CAMDEN OR 8 MILES WEST OF GASTONBURG... MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - GASTONBURG BY 520 PM CDT ALBERTA BY 525 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:00 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 24, 3:00 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT THU JUN 24 1999 CURRENT SATELLITE LOOP SHOWS AN MCS OVER NORTHWEST AR MOVING TO THE SOUTHEAST WITH A BAND OF CONVECTION OVER NORTHEAST MS AND NORTHERN AL MOVING SOUTHWARD AS THE STRONG VORTICITY CENTER OVER WESTERN KY MOVES EASTWARD TO EASTERN TN TONIGHT. EXPECT THAT BOTH OF THESE CONVECTIVE SYSTEMS WILL AFFECT THE FORECAST AREA LATE THIS EVENING AND WILL THEREFORE INCREASE POPS TONIGHT. CURRENT CONVECTION ON THE KMOB RADAR LOOP IS PRODUCING PLENTY OF OUTFLOW BOUNDARIES WHICH WILL AID THE DEVELOPMENT OF CONVECTION TONIGHT. FOR FRIDAY AND FRIDAY NIGHT...THE TN VORTICITY MAXIMA CONTINUES SLOWLY EASTWARD WHILE THE GULF OF MEXICO H5 RIDGE BUILDS OVER THE FORECAST AREA AND ANOTHER MID LEVEL SHORTWAVE SYSTEM OVER THE SOUTHERN PLAINS SLOWLY APPROACHES. LEFT OVER OUTFLOW BOUNDARIES WILL AID IN THE DEVELOPMENT OF SCATTERED CONVECTION FOR FRIDAY AND FRIDAY EVENING...MAINLY OVER THE SOUTHERN PORTION OF THE FORECAST AREA WHERE THE BEST INSTABILITY EXISTS. AS THE NEXT MID LEVEL SHORTWAVE SYSTEM APPROACHES...MILD DEEP LAYER LIFT WILL AID IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHRA/TSRA AGAIN ON SATURDAY. OVER THE COASTAL WATERS...LIGHT SOUTHWEST WINDS WILL INCREASE TO 10-15 KNOTS ON FRIDAY AFTERNOON...THEN DROP SLIGHTLY TO 10 KNOTS FRIDAY NIGHT. SEAS STAY NEAR 2 FEET WITH GENERALLY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. MOB 74/87/73/87 6446 PNS 74/87/75/87 6446 DTS 75/87/76/86 6446 GZH 70/88/71/88 7446 13
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:46 AM CDT | Flash Flood Warning | MOB | Clarke | 3 hr |
| Jun 24, 5:41 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.